MAUDE Adverse Event Report: ARTHREX, INC. INTBRACE LGMNT REPR AUGMNT KIT; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. INTBRACE LGMNT REPR AUGMNT KIT; BIO SOFT TISSUE FIXATN FASTNR
Model Number INTBRACE LGMNT REPR AUGMNT KIT
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a atfl repair surgery with internal brace, after tapping the talus with the 4.74mm tap, the surgeon attempted to advance the suture loaded 4.75mm swivelock bio-composite screw into the talus.The screw did not advance and caused the green plastic sheath to wrap over the top of the screw.A separate ar-2324bcc was opened to complete the surgery.Upon inspection of the faulty anchor post-op, they were still unable to move the screw from the driver tip.There was no harm for patient, operator or third party.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint is confirmed.Upon visual evaluation, the screw was damaged around the threads, and the tip was cracked and returned attached to the device.Also, the eyelet and suture were returned attached to the swivelock.Functional testing between the driver and outer sleeve found that the two devices rotate smoothly.The most likely cause can be attributed to prying/leveraging the screw during insertion.

Brand Name
INTBRACE LGMNT REPR AUGMNT KIT
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17610408
Report Number1220246-2023-07606
Device Sequence Number7365007
Product Code MAI
UDI-Device Identifier00888867020887
UDI-Public00888867020887
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberINTBRACE LGMNT REPR AUGMNT KIT
Device Catalogue NumberAR-1678-CP
Device Lot Number15095420
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2023
Supplement Date Received by Manufacturer07/27/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown